Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New to meds, need some advice
Apr 16, 2004

Hello. I have two questions.

About six weeks ago, I started meds: Reyataz, Videx EC, and Epivir. At the time, my VL was 187,000 and CD4 at 255. Although I have only been poz about a year (and know when I was infected), blood work always came back erratic, and I decided (on advice from my docs) to begin meds.

I have followed my dosing very carefully, never deviating by more than an hour each day.

Four weeks into meds, my VL was 1020, and CD4 at 649, so I (and my docs) are very pleased.

1st Question: Generally speaking, what is the time frame for the meds to reach their maximum effectiveness? 2 months? 3? 6?

2nd Question: I know garlic suppliments are an issue with PIs. I stopped taking my vitamin altogether when I started meds and wanted to start again. I only take a half dose (I try to get the rest through a very balanced diet, and don't like such high doses of vitamin A). The half dose (1 pill) of the vitamin contains 25 mg of garlic(allium sativa). This seems like such a small amount. Is it okay to begin my vitamins again?

Thank you in advance for any help.

Response from Dr. Pierone

Glad to hear that you are doing well on therapy. In general, it takes between 8 weeks and 6 months after starting treatment for the viral load to become undetectable. I don't think that there will be any problem with you taking a low dose of garlic with your regimen. Good luck!



Previous
radiation and HIV
Next
Hepatitis G "treatment"

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement